Alert archive / Missouri / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 33, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 13, 2018, 9:30 PM CDT for Howell County, Oregon County, Shannon County, Missouri. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 13, 2018, 9:30 PM CDT (02:30 UTC)
- Expired
- Apr 13, 2018, 10:30 PM CDT
- In force
- 60 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Howell County, MO, Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 172 km from the middle of the area, began a volume at 02:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 13, 9:30 PM CDT | TSTM WND DMG | 4 Se West Plains, MO | A BARN WAS BLOWN DOWN AND TREES WERE DAMAGED. WIND SPEEDS WERE ESTIMATED TO BE AROUND 80 MPH. CORRECTED TIME OF OCCURRENCE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 13, 5:27 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 2.5 hours before the alert went out and 203 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 505 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 139 m²/s²
- 0-3 km storm-relative helicity
- 157 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.6
The text
As transmitted.
430
WUUS53 KSGF 140230
SVRSGF
MOC091-149-203-140330-
/O.NEW.KSGF.SV.W.0033.180414T0230Z-180414T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
930 PM CDT FRI APR 13 2018
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southwestern Shannon County in south central Missouri...
Eastern Howell County in south central Missouri...
Oregon County in south central Missouri...
* Until 1030 PM CDT
* At 930 PM CDT, severe thunderstorms were located along a line
extending from near Mountain View to near West Plains to 6 miles
northeast of Sturkie, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
West Plains... Grand Gulf State Park...
Mountain View... Thayer...
Winona... Alton...
Birch Tree... Koshkonong...
Brandsville... Montier...
Thomasville... Peace Valley...
Lanton... Teresita...
Myrtle... Wilderness...
Couch... Rover...
White Church... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for south central
Missouri.
LAT...LON 3651 9198 3676 9194 3696 9183 3705 9171
3705 9166 3710 9165 3708 9122 3706 9121
3683 9123 3682 9111 3678 9112 3650 9113
TIME...MOT...LOC 0230Z 213DEG 32KT 3692 9168 3675 9179 3653 9180
HAIL...<.75IN
WIND...60MPH
$$
Burchfield2 follow-up statements
375
WWUS53 KSGF 140251
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
951 PM CDT FRI APR 13 2018
MOC091-140300-
/O.CAN.KSGF.SV.W.0033.000000T0000Z-180414T0330Z/
Howell MO-
951 PM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOWELL COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
A tornado watch remains in effect until 100 AM CDT for south central
Missouri.
LAT...LON 3651 9166 3705 9166 3710 9165 3708 9122
3706 9121 3683 9123 3682 9111 3678 9112
3650 9113
TIME...MOT...LOC 0250Z 209DEG 32KT 3707 9156 3690 9163 3652 9161
$$
MOC149-203-140330-
/O.CON.KSGF.SV.W.0033.000000T0000Z-180414T0330Z/
Shannon MO-Oregon MO-
951 PM CDT FRI APR 13 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR SOUTHWESTERN SHANNON AND OREGON COUNTIES...
At 950 PM CDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Birch Tree to 7 miles southeast
of Mountain View to near Thayer, moving northeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Grand Gulf State Park... Thayer...
Winona... Alton...
Birch Tree... Koshkonong...
Montier... Thomasville...
Teresita... Myrtle...
Wilderness... Couch...
Rover... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A tornado watch remains in effect until 100 AM CDT for south central
Missouri.
LAT...LON 3651 9166 3705 9166 3710 9165 3708 9122
3706 9121 3683 9123 3682 9111 3678 9112
3650 9113
TIME...MOT...LOC 0250Z 209DEG 32KT 3707 9156 3690 9163 3652 9161
HAIL...<.75IN
WIND...60MPH
$$
Burchfield838
WWUS53 KSGF 140330
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
1030 PM CDT FRI APR 13 2018
MOC149-203-140340-
/O.EXP.KSGF.SV.W.0033.000000T0000Z-180414T0330Z/
Shannon MO-Oregon MO-
1030 PM CDT FRI APR 13 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN SHANNON AND
OREGON COUNTIES HAS EXPIRED...
The storms which prompted the warning have weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been allowed to expire. However gusty
winds are still possible with these thunderstorms.
A tornado watch remains in effect until 100 AM CDT for south central
Missouri.
LAT...LON 3651 9166 3705 9166 3710 9165 3708 9122
3706 9121 3683 9123 3682 9111 3678 9112
3650 9113
TIME...MOT...LOC 0330Z 215DEG 30KT 3696 9122 3677 9119 3653 9133
$$
BurchfieldWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 6:20 PM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Apr 13, 6:20 PM CDT, 3 hours 10 minutes before
Area Forecast Discussion National Weather Service Springfield MO 620 PM CDT Fri Apr 13 2018 .SHORT TERM...(This evening through Saturday Night) Issued at 234 PM CDT Fri Apr 13 2018 Thunderstorms have begun to fire along a dryline situated over eastern Kansas which is in advance of an upper level system currently moving into western Kansas. Ahead of the front...strong southerly winds are bringing in ample quantities of Gulf moisture and associated instability. Ahead of the dryline within the warm sector...there is still a bit of a cap...however...the 18z KSGF sounding has lost about 6-7 C off of the 12z sounding. Right now...large hail and wind will be the primary threat although given the amounts of instability and shear...an isolated tornado can not be ruled out either. Storms should be entering the CWA by late afternoon but models are hinting that severe storms could become more scattered after sunset. The front and rain push through the area overnight with winds veering around to a more westerly direction. With the frontal passage...temperatures will be much cooler on Saturday with highs generally in the 50s. As the upper low pushes through Saturday night...could see some residual moisture wrap around in the cold air. With low temperatures in the low 30s overnight Saturday...might see a very light wintry mix during the overnight hours. .LONG TERM...(Sunday through Friday) Issued at 234 PM CDT Fri Apr 13 2018 As this system exits the region on Sunday...upper level ridging begins to build back over the area. Sunday will be the coldest day of the period with highs not climbing out the 40s. Winds begin to back around to the south on Monday which will signal the start of the next warming trend. By Tuesday...highs should once again be back into the 70s and then remain in the 60s the remainder of the week. The next chance of rain approaches the area by Friday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 610 PM CDT Fri Apr 13 2018 An area of strong to occasionally severe storms currently moving through the terminal sites. Should be moving through the KJLN terminal in the next hour or two...but may persist in the KBBG area until 06z. Once the dryline/front comes through...winds will veer to the southwest but become lighter. Expect clouds to lower and winds to pick up after sunrise on Saturday. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Gaede LONG TERM...Gaede AVIATION...Gaede
Hazardous weather outlook, Apr 13, 7:48 PM CDT, 1 hour 42 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 748 PM CDT Fri Apr 13 2018 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-150100- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 748 PM CDT Fri Apr 13 2018 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...Tonight. Weather hazards expected... Limited tornado risk. Elevated hail risk. Limited thunderstorm wind damage risk. Limited flooding risk. Elevated lightning risk. Limited non thunderstorm wind risk. DISCUSSION... Strong to severe thunderstorms will impact south central Missouri and the eastern Ozarks this evening. The more intense storms will be capable of producing large hail to the size of golf balls, damaging winds to 70 mph, and possibly an isolated tornado. Heavy rainfall could result in localized flooding in south central Missouri. The risk for severe storms has ended west of Highway 65. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Another freeze is possible Saturday night however chances are higher Sunday night. Gusty southwest winds of 30 mph will be possible over southeast Kansas and western Missouri on Tuesday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this in south central Missouri east of Highway 65. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Foster
In the hours before
Local storm report, Apr 13, 6:27 PM CDT, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
627 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0626 PM HAIL GOODHOPE 36.91N 92.80W
04/13/2018 E1.00 INCH DOUGLAS MO AMATEUR RADIO
&&
MGLocal storm report, Apr 13, 6:34 PM CDT, 2 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
634 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0549 PM HAIL 4 ENE RIDGEDALE 36.53N 93.16W
04/13/2018 E1.75 INCH TANEY MO PUBLIC
PICTURE OF GOLFBALL SIZE HAIL NEAR HWY JJ
AND PINETOP ROAD JUST EAST OF BRANSON
AIRPORT.
&&
MGLocal storm report, Apr 13, 7:39 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
739 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0556 PM TSTM WND DMG OZARK BEACH 36.66N 93.13W
04/13/2018 TANEY MO AMATEUR RADIO
3 FOOT DIAMETER TREES DOWN EMPIRE PARK
POWERSITE.
&&
BURCHFIELDLocal storm report, Apr 13, 8:00 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 4 NNW NORWOOD 37.16N 92.44W
04/13/2018 WRIGHT MO PUBLIC
TREES DOWN, BARNS DESTROYED. THARP SCHOOL
ROAD NORTH OF NORWOOD. HWY N EAST OF HWY E
IS BLOCKED. SEARCH AND RESCUE ONGOING.
POSSIBLE TORNADO PATH DAMAGE.
&&
MGLocal storm report, Apr 13, 8:05 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
805 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 PM TSTM WND DMG 4 WSW NORWOOD 37.09N 92.49W
04/13/2018 WRIGHT MO PUBLIC
DAMAGE REPORTED TO BUILDINGS AND TREES NEAR
MACOMB MISSOURI BY PUBLIC AND SOCIAL MEDIA.
POSSIBLE TORNADO DAMAGE.
&&
MGLocal storm report, Apr 13, 9:02 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
902 PM CDT FRI APR 13 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0848 PM TSTM WND DMG 1 S SALEM 37.64N 91.54W
04/13/2018 DENT MO EMERGENCY MNGR
A COUPLE TREES AND POWER LINES DOWN IN
SALEM.
&&
MGThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 13, 7:05 PM CDT | Severe Thunderstorm Warning | SGF | Texas, Wright | 40 min |
| Apr 13, 7:09 PM CDT | Areal Flood Advisory | SGF | Christian, Douglas, Taney | 6 hr |
| Apr 13, 7:09 PM CDT | Tornado Warning | SGF | Douglas, Wright | 36 min |
| Apr 13, 7:29 PM CDT | Tornado Warning | SGF | Texas, Wright | 31 min |
| Apr 13, 7:49 PM CDT | Flash Flood Warning | SGF | Douglas | 4 hr |
| Apr 13, 7:50 PM CDT | Severe Thunderstorm Warning | SGF | Maries, Miller | 40 min |
| Apr 13, 7:57 PM CDT | Tornado Warning | SGF | Texas | 33 min |
| Apr 13, 8:26 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Phelps, Texas | 49 min |
| Apr 13, 8:36 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark | 54 min |
| Apr 13, 8:37 PM CDT | Severe Thunderstorm Warning | SGF | Dent, Shannon, Texas | 38 min |
| Apr 13, 8:40 PM CDT | Tornado Warning | SGF | Phelps | 35 min |
| Apr 13, 8:49 PM CDT | Tornado Warning | SGF | Howell, Ozark | 26 min |
| Apr 13, 9:38 PM CDT | Tornado Warning | SGF | Howell, Oregon, Shannon | 37 min |
| Apr 13, 10:32 PM CDT | Severe Thunderstorm Warning | SGF | Oregon | 21 min |
| Apr 14, 3:04 AM CDT | Freeze Warning | SGF | Barry, Barton, Cedar, Christian, Dade, Dallas and 16 more | 30 hr |
| Apr 14, 6:37 AM CDT | Areal Flood Advisory | SGF | Douglas, Texas, Webster, Wright | 6 hr |
| Apr 14, 12:26 PM CDT | Areal Flood Advisory | SGF | Douglas, Texas, Wright | 10 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.